TITLE

Collisional damping of the geodesic acoustic mode

AUTHOR(S)
Gao, Zhe
PUB. DATE
March 2013
SOURCE
Physics of Plasmas;Mar2013, Vol. 20 Issue 3, p032501
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The frequency and damping rate of the geodesic acoustic mode (GAM) is revisited by using a gyrokinetic model with a number-conserving Krook collision operator. It is found that the damping rate of the GAM is non-monotonic as the collision rate increases. At low ion collision rate, the damping rate increases linearly with the collision rate; while as the ion collision rate is higher than vti/R, where vti and R are the ion thermal velocity and major radius, the damping rate decays with an increasing collision rate. At the same time, as the collision rate increases, the GAM frequency decreases from the (7/4+Ï„)vti/R to (1+Ï„)vti/R, where Ï„ is the ratio of electron temperature to ion temperature.
ACCESSION #
86447068

 

Related Articles

  • Biharmonic curves in SL(2,ℝ) space. ERJAVEC, ZLATKO; HORVAT, DAMIR // Mathematical Communications;2014, Vol. 19 Issue 2, p291 

    In this paper, non-geodesic biharmonic curves in SL(2,ℝ) space are characterized and the statement that only proper biharmonic curves are helices is proved. Also, the explicit parametric equations of proper biharmonic helices are obtained.

  • Algorithms for geodesics. Karney, Charles // Journal of Geodesy;Jan2013, Vol. 87 Issue 1, p43 

    Algorithms for the computation of geodesics on an ellipsoid of revolution are given. These provide accurate, robust, and fast solutions to the direct and inverse geodesic problems and they allow differential and integral properties of geodesics to be computed.

  • RICCI TENSOR FOR GCR-LIGHTLIKE SUBMANIFOLDS OF INDEFINITE KAEHLER MANIFOLDS. KUMAR, S.; KUMAR, R.; NAGAICH, R. K. // Bulletin of the Iranian Mathematical Society;2013, Vol. 39 Issue 5, p1009 

    We obtain the expression of Ricci tensor for a GCR- lightlike submanifold of indefinite complex space form and discuss its properties on a totally geodesic GCR-lightlike submanifold of an indefinite complex space form. Moreover, we prove that every proper totally umbilical GCR-lightlike...

  • On transport of charged particle in the solar wind. Li, G. // AIP Conference Proceedings;8/25/2008, Vol. 1039 Issue 1, p233 

    In impulsive SEP events, electrons and ions are accelerated at the Sun in a small region, during a short period and then “injected” into the solar wind, propagating to 1 AU and are observed by various spacecraft. Their propagation in the solar wind is a competing process between...

  • Anisotropic unstable ion distribution functions downstream of the solar wind termination shock. Fahr, H.-J.; Siewert, M. // Astrophysics & Space Sciences Transactions (ASTRA);May2007, Vol. 3 Issue 1, p21 

    In this paper we demonstrate that solar wind ions, passing over the quasiperpendicular portion of the solar wind MHD termination shock, unavoidably develop strongly pronounced pitchangle anisotropies. In order to prove that, we solve the Boltzmann - Vlasov equation for the ions, kinetically...

  • FLUID-STRUCTURE INTERACTION IN THE LAGRANGE-POINCARÉ FORMALISM: THE NAVIER-STOKES AND INVISCID REGIMES. JACOBS, HENRY; VANKERSCHAVER, JORIS // Journal of Geometric Mechanics;Mar2014, Vol. 6 Issue 1, p39 

    In this paper, we derive the equations of motion for an elastic body interacting with a perfect fluid via the framework of Lagrange-Poincaré reduction. We model the combined fluid-structure system as a geodesic curve on the total space of a principal bundle on which a diffeomorphism group...

  • ON HELLY'S THEOREM IN GEODESIC SPACES. IVANOV, SERGEI // Electronic Research Announcements in Mathematical Sciences;2014, Vol. 21, p109 

    In this note we show that Helly's Intersection Theorem holds for convex sets in uniquely geodesic spaces (in particular, in CAT(0) spaces) without the assumption that the convex sets are open or closed.

  • Motion of particles on a $$z=2$$ Lifshitz black hole background in 3 $$+$$ 1 dimensions. Olivares, Marco; Vásquez, Yerko; Villanueva, J.; Moncada, Felipe // Celestial Mechanics & Dynamical Astronomy;Jun2014, Vol. 119 Issue 2, p207 

    The object of study is the geodesic structure of a $$z=2$$ Lifshitz black hole in 3+1 space-time dimensions, which is an exact solution to the Einstein-scalar-Maxwell theory. The motion of massless and massive particles in this background is researched using the standard Lagrangian procedure....

  • Logarithmic-Scale Quasimodes that do not Equidistribute. Brooks, Shimon // IMRN: International Mathematics Research Notices;2015, Vol. 2015 Issue 22, p11934 

    Given any compact hyperbolic surface M, and a closed geodesic on M, we construct of a sequence of quasimodes on M whose microlocal lifts concentrate positive mass on the geodesic. Thus, the quantum unique ergodicity (QUE) property does not hold for these quasimodes. This is analogous to a...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics